Alert archive / Iowa / River Flood Warnings in 2018
River Flood Warning 33, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at May 4, 2018, 6:44 AM CDT for Floyd County, Iowa. It took effect at May 4, 2018, 10:58 AM CDT. It was in force for 40 hr.
The area
The outline as issued.
The facts
- Issued
- May 4, 2018, 6:44 AM CDT (11:44 UTC)
- In effect from
- May 4, 2018, 10:58 AM CDT
- Expired
- May 6, 2018, 3:24 AM CDT
- In force
- 40 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Floyd County, IA
The radar
The La Crosse radar (KARX), 147 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cedar River at Charles City (CCYI4). The gauge peaked at 12.70 ft at May 4, 2018, 1:00 PM CDT.
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 15 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05457700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
945 WGUS43 KARX 041144 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service La Crosse WI 644 AM CDT Fri May 4 2018 .Minor flooding expected along the Cedar River at Charles City. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, including NOAA Weather Radio, for later statements. Additional river and weather information is available at... http://www.weather.gov/lacrosse . && IAC067-042344- /O.NEW.KARX.FL.W.0033.180504T1635Z-180506T0824Z/ /CCYI4.1.ER.180504T1635Z.180505T0000Z.180505T1424Z.NO/ 644 AM CDT Fri May 4 2018 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Cedar River at Charles City. * from this morning to late Saturday night. * At 6:30 AM Friday the stage was 10.9 feet. * Flood stage is 12.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this morning and continue to rise to near 13.0 feet by this evening. The river will fall below flood stage by Saturday morning. * Impact...At 12.0 feet...Barricading of streets begins, and the intersection of Riverside and North Illinois Streets may be flooded. Cable pedestrian bridge is closed. && LAT...LON 4321 9286 4321 9273 4301 9255 4293 9255 4304 9273 $$ CA
3 follow-up statements
774 WGUS43 KARX 041559 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service La Crosse WI 1059 AM CDT Fri May 4 2018 ...Forecast flooding changed from Minor to Moderate severity for the following rivers in Iowa... Cedar River at Charles City affecting Floyd County .Runoff from overnight rainfall continues to result in flooding along the Cedar River at Charles City. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, including NOAA Weather Radio, for later statements. Additional river and weather information is available at... http://www.weather.gov/lacrosse . && IAC067-050359- /O.EXT.KARX.FL.W.0033.180504T1558Z-180506T1724Z/ /CCYI4.2.ER.180504T1400Z.180505T0600Z.180505T2324Z.NO/ 1059 AM CDT Fri May 4 2018 ...Forecast flooding increased from Minor to Moderate severity... The Flood Warning continues for The Cedar River at Charles City. * until Sunday afternoon. * At 10:30 AM Friday the stage was 12.4 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 15.7 feet by Saturday morning. The river will fall below flood stage Saturday evening. * Impact...At 15.0 feet...Leland Avenue floods, and flooding on Park Drive and 19th Avenue is likely. && LAT...LON 4321 9286 4321 9273 4301 9255 4293 9255 4304 9273 $$ CA
661 WGUS83 KARX 042200 FLSARX Flood Statement National Weather Service La Crosse WI 500 PM CDT Fri May 4 2018 .Flood Warnings remain in effect for portions of the Cedar River, Turkey River and the Upper Iowa River. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && IAC067-051259- /O.EXT.KARX.FL.W.0033.000000T0000Z-180506T1704Z/ /CCYI4.1.ER.180504T1400Z.180505T1200Z.180505T2304Z.NO/ 500 PM CDT Fri May 4 2018 The Flood Warning continues for The Cedar River at Charles City. * until Sunday afternoon...Or until the warning is cancelled. * At 4:30 PM Friday the stage was 12.5 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will rise to near 13.5 feet Saturday morning. * Impact...At 12.0 feet...Barricading of streets begins, and the intersection of Riverside and North Illinois Streets may be flooded. Cable pedestrian bridge is closed. && LAT...LON 4321 9286 4321 9273 4301 9255 4293 9255 4304 9273 $$ IAC191-051259- /O.EXT.KARX.FL.W.0027.000000T0000Z-180505T2152Z/ /SPLI4.3.ER.180504T0531Z.180504T1300Z.180505T0352Z.NO/ 500 PM CDT Fri May 4 2018 The Flood Warning continues for The Turkey River AT Spillville. * until Saturday afternoon...Or until the warning is cancelled. * At 4:30 PM Friday the stage was 10.8 feet. * Flood stage is 9.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall and drop below flood stage this evening. && LAT...LON 4328 9206 4328 9199 4321 9190 4317 9192 4317 9198 $$ IAC043-051259- /O.EXT.KARX.FL.W.0028.000000T0000Z-180508T0400Z/ /EKDI4.2.ER.180504T2214Z.180506T0000Z.180507T1000Z.NO/ 500 PM CDT Fri May 4 2018 The Flood Warning continues for The Turkey River at Elkader. * until Monday evening...Or until the warning is cancelled. * At 3:45 PM Friday the stage was 11.8 feet. * Flood stage is 12.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage this evening and rise to near 16.5 feet Saturday evening. The river will fall below flood stage Monday morning. && LAT...LON 4294 9146 4284 9134 4280 9136 4293 9161 4298 9161 $$ IAC043-051259- /O.EXT.KARX.FL.W.0029.180505T1434Z-180507T2010Z/ /GRBI4.1.ER.180505T1434Z.180506T0600Z.180507T0210Z.NO/ 500 PM CDT Fri May 4 2018 The Flood Warning continues for The Turkey River at Garber. * from Saturday morning to Monday afternoon...Or until the warning is cancelled. * At 4:15 PM Friday the stage was 13.2 feet. * Flood stage is 17.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage Saturday morning and rise to near 19.4 feet Sunday morning. The river will fall below flood stage Sunday evening. * Impact...At 19.0 feet...County Road X3C at the south end of Garber becomes inundated. && LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131 $$ IAC005-051259- /O.EXT.KARX.FL.W.0030.000000T0000Z-180506T1424Z/ /DCHI4.2.ER.180504T1057Z.180505T0000Z.180505T2024Z.NO/ 500 PM CDT Fri May 4 2018 The Flood Warning continues for The Upper Iowa River at Dorchester Hwy 76. * until Sunday morning...Or until the warning is cancelled. * At 4:00 PM Friday the stage was 15.2 feet. * Flood stage is 14.0 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 17.0 feet this evening. The river will fall below flood stage Saturday. * Impact...At 17.0 feet...Iowa Highway 76 is overtopped just north of the gage site. && LAT...LON 4350 9125 4343 9123 4339 9152 4334 9161 4341 9161 $$
567 WGUS83 KARX 050246 FLSARX Flood Statement National Weather Service La Crosse WI 946 PM CDT Fri May 4 2018 .The Cedar River at Charles City has dropped below flood stage. Therefore...the Flood Warning has been cancelled. The Trempealeau River near Dodge, Wisconsin is expected to crest below flood stage. Therefore...the Flood Warning has been cancelled. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && IAC067-050316- /O.CAN.KARX.FL.W.0033.000000T0000Z-180506T1704Z/ /CCYI4.1.ER.180504T1400Z.180504T2200Z.180505T0018Z.NO/ 946 PM CDT Fri May 4 2018 The Flood Warning is cancelled for The Cedar River at Charles City. * At 9:30 PM Friday the stage was 11.6 feet. * Flood stage is 12.0 feet. * Fell below flood stage at 7:18 PM Friday. * Forecast...The river will continue to fall and drop below 9 feet Saturday evening. $$ WIC011-121-050316- /O.CAN.KARX.FL.W.0031.000000T0000Z-180508T0300Z/ /DDGW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 946 PM CDT Fri May 4 2018 The Flood Warning is cancelled for The Trempealeau River at Dodge. * At 8:45 PM Friday the stage was 8.0 feet. * Flood stage is 9.0 feet. * Forecast...The river is expected to crest below flood stage near 8.8 feet Sunday morning. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at May 4, 6:12 AM CDT, 32 minutes earlier.
Area forecast discussion, May 4, 6:12 AM CDT, 32 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 612 AM CDT Fri May 4 2018 .SHORT TERM...(Today and tonight) Issued at 346 AM CDT Fri May 4 2018 MRMS rainfall shows a wide swath of 0.5 to 2.0 inches across much of the forecast area. Higher values of 2-3 inches have fallen across a narrow swath of Chickasaw, Winneshiek, and Allamakee Counties. In these areas, there have been sharp rises on rivers and streams with minor to major flooding expected to occur. When combined with additional river flooding across southwest WI, will continue the Flood Watch to allow water to work through the river system. The good news is that thunderstorms have ended and the heaviest rainfall is quickly moving north and east. Up to another 0.25 inch is possible through sunrise. See hydrology section below for additional details. For the rest of today, expect clearing skies from west to east with afternoon highs in the 70s. A tight surface pressure gradient will result in breezy northwest winds with gusts up to 25 mph. In addition, deep boundary layer mixing will promote drying near the surface with humidity dropping to between 25 and 35 percent. See fire weather section below for additional details. .LONG TERM...(Saturday through Thursday) Issued at 346 AM CDT Fri May 4 2018 Some difference in timing and amounts, but most guidance paints additional showers and thunderstorms Saturday afternoon into Saturday night as a cold front sweeps across the area. Despite MUCAPE of 1000-2000 J/kg, deep layer shear is lacking, so not expecting any severe weather at this time. Dry conditions will be the rule Sunday through Tuesday as northwest flow aloft transitions to ridging. Daily highs will be a bit cooler in the 60s with some spots nudging into the lower 70s. Another Pacific short-wave trough moves across the region Wednesday, bringing a chance for mainly showers. Thursday looks dry with highs in the 60s. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 612 AM CDT Fri May 4 2018 Expect VFR conditions at TAF airfields through the period. Rain from overnight has moved east and expect clearing skies from west to east this morning. West-northwest winds will increase late this morning and afternoon, gusting at times up to 25 kts at KRST. Then expect winds to weaken this evening and turn to the south- southwest. && .FIRE WEATHER... Issued at 346 AM CDT Fri May 4 2018 Light to moderate rain showers will move out of the region through mid-morning. Radar rainfall estimates show most areas have received 0.5 to 2.0 inches with upwards of 3 inches across parts of northeast IA. Taylor County has seen the least amount of rain with around 0.25 inch. Skies will clear from west to east through the day and deep boundary layer mixing this afternoon will promote breezy northwest winds gusting up to 25 mph with relative humidity between 25 and 35 percent. With recent/current rainfall and FFMC values today ranging from 65 to 80, fire weather concerns will be minimized. That said, will need to watch areas north of I-94 to see if it dries out more given less overall rainfall. && .HYDROLOGY... Issued at 346 AM CDT Fri May 4 2018 Besides minor flooding along much of the Mississippi River, recent rainfall of 1-3 inches has resulted in some rapid rises on area rivers and streams, especially across northeast IA and southwest WI. Particularly hard-hit rivers include the Turkey, Little Turkey, Upper Iowa, and Kickapoo. Expect minor to major flooding over the next 12-24 hours or until water moves through the river system. Additional flooding is possible in low-lying areas. Flooding is still possible in areas that haven't seen higher water levels, so the Flood Watch will be allowed to continue through this morning. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...Flood Watch until noon CDT today for WIZ053>055-061. MN...None. IA...Flood Watch until noon CDT today for IAZ010-011-029-030. && SHORT TERM...Rogers LONG TERM...Rogers AVIATION...Rogers FIRE WEATHER...Rogers HYDROLOGY...Rogers
Hazardous weather outlook, May 4, 4:18 AM CDT, 2 hours 26 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 418 AM CDT Fri May 4 2018 IAZ010-011-029-030-WIZ053>055-061-050930- Winneshiek-Allamakee-Fayette-Clayton-Vernon-Crawford-Richland- Grant- 418 AM CDT Fri May 4 2018 This Hazardous Weather Outlook is for portions of northeast Iowa and southwest Wisconsin. .DAY ONE...Today and Tonight A Flood Watch is in effect until noon today. Minor to major flooding will continue along many rivers and streams across northeast Iowa and southwest Wisconsin due to recent heavy rainfall. Please visit water.weather.gov for the latest river forecast information. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Flooding will continue along many rivers and streams until water from recent heavy rainfall moves through the river system. Please visit water.weather.gov for the latest river forecast information. Thunderstorms are possible Saturday afternoon into Saturday night. Severe weather is not expected with the primary threat being lightning. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ008-009-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-050930- Mitchell-Howard-Floyd-Chickasaw-Wabasha-Dodge-Olmsted-Winona- Mower-Fillmore-Houston-Taylor-Clark-Buffalo-Trempealeau-Jackson- La Crosse-Monroe-Juneau-Adams- 418 AM CDT Fri May 4 2018 This Hazardous Weather Outlook is for portions of north central Iowa...northeast Iowa...southeast Minnesota...central Wisconsin... north central Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight Minor flooding will continue along the Mississippi River. Please visit water.weather.gov for the latest river forecast information. Gusty northwest wind and low humidity may lead to elevated fire weather conditions this afternoon and evening for those areas north of Interstate 94 that did not receive as much rain Thursday afternoon through this morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Minor flooding will continue along the Mississippi River. Please visit water.weather.gov for the latest river forecast information. Thunderstorms are possible Saturday afternoon into Saturday night. Severe weather is not expected with the primary threat being lightning. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Rogers
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 10:08 PM CDT | River Flood Warning | ARX | Winneshiek | 46 hr |
| May 3, 10:08 PM CDT | River Flood Warning | ARX | Clayton | 4 days |
| May 3, 10:08 PM CDT | River Flood Warning | ARX | Clayton | 4 days |
| May 4, 12:44 AM CDT | Areal Flood Warning | ARX | Chickasaw, Howard, Winneshiek | 6 hr |
| May 4, 1:33 AM CDT | Areal Flood Warning | ARX | Allamakee, Winneshiek | 5 hr |
| May 4, 2:14 AM CDT | River Flood Warning | ARX | Allamakee | 52 hr |
| May 4, 6:15 AM CDT | Areal Flood Warning | ARX | Allamakee, Chickasaw, Howard, Winneshiek | 5 hr |
| May 4, 11:13 AM CDT | Areal Flood Warning | ARX | Allamakee, Chickasaw, Fayette, Howard, Winneshiek | 10 hr |
Nearby
River Flood Warnings in Iowa, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.